MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE PRELOADED SPHINCTEROTOME V
Model Number KD-V631M-07202S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to olympus medical systems corp.(omsc).The factory of aomori olympus confirmed that the cutting wire of the subject device was broken.The broken section of the cutting wire was melted and burned.As a measurement result of the outer diameter of the cutting wire, there was no abnormality.There were no missing parts.The cutting wire did not pierce the tube.The manufacturing record was reviewed and found no irregularities.It was known that the temperature of the cutting wire increased and the cutting wire broke if the device was activated under the following conditions where the distance between the cutting wire and the tissue was too close or the cutting wire contacted the tissue with a point contact.The above device handling has warned in the instruction.
 
Event or Problem Description
We received the following report.During endoscopic sphincterotomy, the needle pierced the sheath.The user was unable to pass the device down an endoscope.No patient injury reported.The subject device was returned to olympus medical systems corp.(omsc) for evaluation.On (b)(6) 2020, olympus medical systems corp.(omsc) found that the cutting wire was broken off, and that the broken section of the cutting wire was melted and burned.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10738843
Report Number8010047-2020-08173
Device Sequence Number14252065
Product Code KNS
UDI-Device Identifier04953170345074
UDI-Public04953170345074
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K122505
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberKD-V631M-07202S
Device Lot Number07V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date10/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1